I have been having weird symptoms and i just wanted to know if it was possible to be pregnant if I'm taking medroxyprogeterone and also having some cramps and bleeding
If you weren't pregnant or had unprotected sex just before being put onto the Depo shots, & have always had your shots on time, then you will not be pregnant whilst on Depo.
It is normal to have period-like symptoms for the first few shots. It can take 3 or 4 shots before your body settles down.
If you've been on Depo a while & suddenly start having irregular bleeding etc, your Family Planning Centre/Doctor can bring a couple of shots forward by a couple of weeks, to help your body settle back down onto Depo again.
Depo tricks your body into thinking it's pregnant, so it doesn't release an egg. This can cause all sorts of pregnancy-like symptoms, & PMT-like symptoms.
- Medroxyprogesterone Information for Consumers
- Medroxyprogesterone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Medroxyprogesterone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Jan 2010 • 1 answer
Updated 21 Feb 2013 • 1 answer
Updated 5 Sep 2017 • 1 answer
Updated 20 Sep 2016 • 1 answer
Updated 4 Aug 2016 • 1 answer